Am a 53 year old male in good health except for numerous bowel movements during the day. Four years ago had colonoscopy to determine causes. Was told that at sometime I had had a virus that caused my liver to be overactive in production of bile thus causing excess waste. Was given cholestoral meds. and antidiarea meds to control problem which Dr. said it would correct itself in time. Now going on 4 years and off meds., but no improvement of symptoms. Still have up to 7 to 10 movements per day. Any answers would be greatly appreciated.
This is not a good enough answer by your doctor. My daughter was fobbed off for years and now at the age of 31 had her whole large colon removed as she became so far gone with Crohns it was irrepairable. I am not trying to frighten you but hers was not traced either. I am not trying to say you have this, it is just easy to miss and the doctors can easily miss these problems. Have Actimel for a start every morning, for the pro bacteria and go and ask to be referred to make sure that you do not go down the road where something has gone wrong and it is too late. Anti diahorria meds should not be taken continually anyway so there is obviously some sort of imbalance somewhere. get them to send you to a gastroenterologist. Sometimes you have to insist or ask for a second opinion. It is more common than you think.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.